# SDR CA050318002

- Difficulty date: January 27, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Found FBA-2C
- Engine: Lyc IO540*
- Propeller: Hartzl HCC3YR
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Structure
- Part number: V201
- Condition: Departed
- Location: Horizontal Stab
- Stage of operation: NR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN)  AC HAD ITS RT FINLET DEPART.  AC CONDUCTING REPEAT LATERAL STABILITY TESTING.  DEPARTURE WAS BOTH HEARD AND FELT BY PILOT AND TECH OBSERVER.  AC RETURNED TO ITS POINT OF DEPARTURE WITH NO ADVERSE STABILITY ISSUES.  UPON DETAILED INSP, IT WAS DETERMINED THAT FWD FINLET ATTACHMENT BRACKET HAD FAILED.  A DESIGN IMPROVEMENT THAT ALLOWS AN INCREASE IN OVERALL STRENGTH OF ATTACHMENT POINTS.  THOUGHT THAT STRESSES IMPOSED ON FINLETS DURING REPEATED LATERAL STABILITY TESTING UNDER FLIGHT PERMIT CONTRIBUTED TO FAILURE AND THAT DURING REGULAR OPERATING CONDITIONS THIS WOULD NOT OCCUR.  AN INCREASED INSP SCHEDULE IS BEING INCLUDED IN THE GENERAL MAINT REQUIREMENTS OF AIRCRAFT EQUIPPED WITH FLOATS/FINLETS.
